International Journal of Trichology International Journal of Trichology
 Print this page Email this page Small font sizeDefault font sizeIncrease font size
 
 
  Home | About IJT | Editorial board | Search | Ahead of print | Current Issue | Archives | Instructions | Online submission | Subscribe | Advertise | Contact us | Login   
 


 
 Table of Contents  
LETTER TO EDITOR
Year : 2011  |  Volume : 3  |  Issue : 2  |  Page : 129-130  

An effect of bimatoprost: Adverse for some, therapeutic for others


Department of Pharmacology, SMS and R, Sharda University, Gr. Noida, Uttar Pradesh, India

Date of Web Publication14-Dec-2011

Correspondence Address:
Ashok Kumar Dubey
H-20, Kailash Colony, New Delhi - 48
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0974-7753.90850

Rights and Permissions

How to cite this article:
Dubey AK. An effect of bimatoprost: Adverse for some, therapeutic for others. Int J Trichol 2011;3:129-30

How to cite this URL:
Dubey AK. An effect of bimatoprost: Adverse for some, therapeutic for others. Int J Trichol [serial online] 2011 [cited 2019 Nov 12];3:129-30. Available from: http://www.ijtrichology.com/text.asp?2011/3/2/129/90850

Sir,

I read with great interest the article titled 'Bimatoprost in the treatment of eyelash universalis alopecia areata' by Vila et al. [1] Authors have rightly highlighted the potential use of an established adverse effect of prostaglandin analogs, normally used for glaucoma management. However, I wish to make the following observations.

The authors have mentioned that none of the patients enrolled had developed glaucoma, which normally should not have been expected from a drug which is used to treat glaucoma. They also have mentioned the incidence of conjunctivitis in some patients. In the context of prostaglandin induced redness in the eyes, which is quite common and an established adverse effect, the term 'conjunctival hyperemia' should be preferred to 'conjunctivitis', because inflammation is not significant in the patients treated with bimatoprost. [2]

One uncommon cosmetic problem of loss of orbital fat pad and deepening of the lid sulcus has been reported to be associated with the use of topical bimatoprost. Though no such incidence was seen in this study, the physicians should be watchful for this adverse effect, which can prove counterproductive cosmetically. [3]

The authors have rightly excluded the patients with any other eye problem in the study. Patients with history of cataract operation should especially be excluded because bimatoprost use in a pseudophakic or aphakic eye can lead to cystoid macular edema. [4]

Finally, since the authors have followed up the patients in the study, shouldn't it have been called a prospective study?

 
   References Top

1.Vila TO, Camacho Martinez FM. Bimatoprost in the treatment of eyelash universalis alopecia areata. Int J Trichol 2010;2:86-8  Back to cited text no. 1
    
2.Agange N, Mosaed S. Prostaglandin-induced cystoid macular edema following routine cataract extraction. J Ophthalmol 2010;2010:690707.  Back to cited text no. 2
[PUBMED]  [FULLTEXT]  
3.Leal BC, Medeiros FA, Medeiros FW, Santo RM, Susanna R Jr. Conjunctival hyperemia associated with bimatoprost use: A histopathologic study. Am J Ophthalmol 2004;138:310-3.  Back to cited text no. 3
[PUBMED]  [FULLTEXT]  
4.Aydin S, Iºikligil I, Tekºen YA, Kir E. Recovery of orbital fat pad prolapsus and deepening of the lid sulcus from topical bimatoprost therapy: 2 case reports and review of the literature. Cutan Ocul Toxicol 2010;29:212-6.  Back to cited text no. 4
    




 

Top
 
 
  Search
 
    Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
    Access Statistics
    Email Alert *
    Add to My List *
* Registration required (free)  

 
  In this article
    References

 Article Access Statistics
    Viewed1571    
    Printed44    
    Emailed0    
    PDF Downloaded37    
    Comments [Add]    

Recommend this journal